New Jersey, 2019Tornado and Damaging Winds in New Jersey, October 31, 2019
October 31, 2019 · NWS PHI · 25 events in 8 counties and zones
A severe weather outbreak impacted the mid-Atlantic from the evening of October 31 through the pre-dawn hours of November 1. A strong area of low pressure moved through the eastern Great Lakes on the 31st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe weather outbreak impacted the mid-Atlantic from the evening of October 31 through the pre-dawn hours of November 1. A strong area of low pressure moved through the eastern Great Lakes on the 31st. Ahead of it, strong southerly flow advected an unseasonably warm and moist air mass into the mid-Atlantic. This generated enough instability, combined with extremely strong wind fields, to produce a low topped line of severe convection which tracked across the entire region. Widespread damaging wind occurred as the squall line moved through, along with a couple of short lived embedded tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 31, 8:40 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 31, 8:40 PM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
940 PM EDT Thu Oct 31 2019
.SYNOPSIS...
A powerful cold front will sweep across our area tonight as
strengthening low pressure moves from the eastern Great Lakes to
southeastern Canada overnight and Friday. High pressure builds
into the Mid-Atlantic region Friday night into Saturday. A weak
but dry cold front crosses our area Saturday night, then high
pressure builds in later Sunday and Monday. The next cold front
moves through late Tuesday, followed by high pressure Wednesday
into Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The dynamic cold-frontal convective band is currently pushing
through northern and western portions of our CWA, and is
expected to reach the I-95 corridor in the 11pm-midnight time
frame, and progress off the coast by 1-2AM. Damaging winds have
already been observed in Berks, Carbon, and Monroe counties and
expect this wind threat to propagate eastward over the next few
hours, as the convective band taps into very robust flow just
off the surface (VAD profiles indicate velocities 50-60kts at
only around 2000 ft AGL). Although the band is reasonably
narrow, can't rule out some isolated hydro concerns due to the
relatively slow forward prorogation. Additionally going wind
advisory for coastal areas looks solid with numerous prefrontal
gusts in the 40-45mph range being observed.
Behind the front conditions will clear out fairly rapidly, with
gusty westerly winds and cooler/drier air prevailing.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Cold front will be well offshore and CAA continues with a
strong westerly flow. Abundant sunshine on tap as high pressure
builds in from the west. Pressure gradient slackens in the
afternoon, and winds diminish late. Highs on Friday will only be
in the 40s and 50s, which is around a 20 degree difference from
the high today.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Summary...Colder conditions through the weekend, then
temperatures moderate some Tuesday into Wednesday before some
cooling again for the end of next week. A period of dry weather
anticipated, with only Tuesday and Tuesday night having a chance
for some showers.
Synoptic Overview...An upper-level trough amplifies eastward
from the Midwest, Great Lakes and Mississippi Valley Friday
night and Saturday. This trough slides across the East over the
weekend but quickly lifts out by later Sunday. The flow looks to
turn more zonal later Sunday before the next trough takes shape
across the Midwest later Monday into Tuesday, which may then
stick around through late next week centered near the Great
Lakes and south-central Canada regions.
For Friday night through Sunday...An upper-level trough from
south-central Canada and the Midwest Friday night will amplify
eastward through Saturday, then lift out of the Northeast during
Sunday. Surface high pressure over our area Friday night will
weaken into Saturday, then a weak but dry cold front crosses our
area Saturday night. This front may actually dissipate as it
crosses our area, with it being more of a dew point boundary.
Prior to this front arriving, light to calm winds and a cold air
mass with a mostly clear sky will set the stage for a cold
night Friday. There is the potential for a widespread frost
across the region, with even some areas experiencing a freeze.
Looks like we will eventually need frost and/or freeze headlines
for a good portion of the area (with the exception across the
far north where the growing season has already ended). A little
warmer Saturday afternoon ahead of the weak cold front, then
cooler again Sunday. Some frost possible again Saturday night,
however it may be a little milder given a weak front moving
through. There could then be a widespread freeze Sunday night as
high pressure builds right across our area.
For Monday and Tuesday...An overall central to eastern Canadian
trough will extend across the Midwest, Great Lakes and into the
Northeast with our area mostly on the far southeast side of it.
High pressure across the region Monday will retreat to the
northeast into Tuesday. A short wave trough embedded in the
larger trough will track well to our north late Tuesday taking
surface low pressure with it. An associated cold front will move
through our area Tuesday night, however the moisture return
looks on the weak side. We cannot rule out some showers with the
front mainly Tuesday night, therefore maintained some low PoPs
for now. It will turn milder though Tuesday in advance of the
cold front.
For Wednesday and Thursday...A more zonal flow takes shape
across the East and will result in surface high pressure
extending eastward across our area. Given the zonal flow though
and an impulse coming out of the Plains Thursday, some
additional clouds may be tossed our way. The surface high and
its air mass source should result in some cooling during this
time frame, as the air mass dries out behind a cold front which
is anticipated to be offshore to start Wednesday.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Conditions will rapidly deteriorate as a strong cold
front plows into the region tonight from west to east with the
best timing being from 02-05Z. The front should cross the Philly
terminals around 03Z with southwesterly wind quickly switching
to a westerly to slightly north of westerly direction from 15 to
20 knots and gusts to 30-40 knots. Conditions should slowly
improve from IFR to MVFR by 07Z.
Friday...conditions should improve to VFR near or after 12Z with
skies turning scattered. Winds will remain strong from 10 to 15
knots and gusts to 25 knots, but these will die off through the
day with gusts dropping below 15 knots by 20Z.
OUTLOOK...
Friday night...VFR. Northwest winds diminishing to 10 knots or
less. High confidence.
Saturday...VFR. Light and variable winds, becoming south or
southwest around 5 knots during the day, then shifting to west-
northwest at night. High confidence.
Sunday and Monday...VFR. West-northwest winds 10-15 knots
Sunday, diminishing Sunday night, then turning southerly 5-10
knots Monday. Moderate confidence.
Tuesday...Mostly VFR. A chance of some showers especially at
night. Southerly winds near 10 knots. Low confidence.
&&
.MARINE...
Gale Warnings are in effect. Southerly flow increases tonight
with 35-45 kt gusts on all waters into Friday morning. a few
strong thunderstorms are possible around midnight tonight,
possibly resulting in 50+ wind gusts. Cold front moves across
the waters late and winds abruptly shift to the west.
West winds diminish to SCA levels Friday morning.
OUTLOOK...
Friday night...The conditions are anticipated to be below Small
Craft Advisory criteria, with even any lingering 5-foot seas
offshore subsiding early.
Saturday and Sunday...The conditions remain below Small Craft
Advisory criteria Saturday. West to northwest winds should
increase with possible gusts to 25 knots Saturday night into
Sunday, then diminish some by Sunday night.
Monday and Tuesday...The conditions are anticipated to be below
Small Craft Advisory criteria.
&&
.TIDES/COASTAL FLOODING...
The Coastal Flood Advisory for the tidal Delaware River has
been cancelled. High tide has passed at most locations on the
river.
A sustained southerly flow is expected into tonight. As a
result, water will remain trapped in the upper part of
Chesapeake Bay, and in the upper part of Barnegat Bay.
A Coastal Flood Advisory remains in effect for the counties
along the upper eastern shore of Maryland to cover the upcoming
high tide. Minor flooding is anticipated.
There will also continue to be minor flooding on the northern
part of Barnegat Bay until the southerly wind shifts to the west
late tonight. We have covered that area with a Coastal Flood
Statement since the impacts there should be fairly localized.
The wind shift to the west late tonight should finally begin to
push water away from the coast. Following a week of on and off
coastal flooding, we are not expecting any additional issues
from Friday onward.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Wind Advisory until 5 AM EDT Friday for NJZ012>014-020-022>027.
DE...None.
MD...Coastal Flood Advisory until 3 AM EDT Friday for MDZ008-012.
Coastal Flood Advisory until midnight EDT tonight for MDZ015-
019-020.
MARINE...Gale Warning until 10 AM EDT Friday for ANZ430-431-450>455.
&&
Synopsis...Gorse
Near Term...Carr/MPS
Short Term...MPS
Long Term...Gorse
Aviation...Davis/Gorse
Marine...Gorse/MPS
Tides/Coastal Flooding...Hazardous weather outlook, Oct 31, 5:54 PM EST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
654 PM EDT Thu Oct 31 2019
DEZ001>004-NJZ008>010-015>019-021-PAZ060>062-070-071-101>106-012300-
New Castle-Kent-Inland Sussex-Delaware Beaches-Morris-Hunterdon-
Somerset-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Cumberland-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
654 PM EDT Thu Oct 31 2019
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.
.DAY ONE...Tonight.
A line of showers and thunderstorms will pass through the region
tonight with the potential for damaging winds in excess of 60 mph.
Cannot rule out an isolated tornado.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Below freezing temperatures Friday night through Sunday night will
bring to an end of the growing season.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-012-012300-
Cecil-Kent MD-
654 PM EDT Thu Oct 31 2019
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY...
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
A line of showers and thunderstorms will pass through the region
tonight with the potential for damaging winds in excess of 60 mph.
Cannot rule out an isolated tornado.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Below freezing temperatures Friday night through Sunday night will
bring to an end of the growing season.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ015-019-020-012300-
Queen Annes-Talbot-Caroline-
654 PM EDT Thu Oct 31 2019
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
A line of showers and thunderstorms will pass through the region
tonight with the potential for damaging winds in excess of 60 mph.
Cannot rule out an isolated tornado.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Below freezing temperatures Friday night through Sunday night will
bring to an end of the growing season.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ012>014-020-022>027-012300-
Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
654 PM EDT Thu Oct 31 2019
...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey and southern New Jersey.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
A line of showers and thunderstorms will pass through the region
tonight with the potential for damaging winds in excess of 60 mph.
Cannot rule out an isolated tornado.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Below freezing temperatures Friday night through Sunday night will
bring to an end of the growing season.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-012300-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
654 PM EDT Thu Oct 31 2019
...GALE WARNING IN EFFECT UNTIL 10 AM EDT FRIDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ001-007-PAZ054-055-012300-
Sussex-Warren-Carbon-Monroe-
654 PM EDT Thu Oct 31 2019
This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.
.DAY ONE...Tonight.
A line of showers and thunderstorms will pass through the region
tonight with the potential for damaging winds in excess of 60 mph.
Cannot rule out an isolated tornado.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Local storm report, Oct 31, 9:34 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND DMG 1 SSE EAST NANTMEAL TWP 40.10N 75.71W
10/31/2019 CHESTER PA COUNTY OFFICIAL
DOWNED TREE ON GREENRIDGE ROAD NEAR FONT
ROAD. TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Oct 31, 9:37 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1037 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND DMG 3 WSW CEDARVILLE 40.21N 75.72W
10/31/2019 CHESTER PA COUNTY OFFICIAL
DOWNED TREE NEAR THE INTERSECTION OF HILL
CAMP ROAD AND CHESTNUT COURT. TIME ESTIMATED
FROM RADAR.
&&
CMSLocal storm report, Oct 31, 9:41 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG 1 NW UPPER MACUNGIE TWP 40.58N 75.63W
10/31/2019 LEHIGH PA PUBLIC
DOWNED TREES AND SHINGLES BLOWN OFF A HOME.
REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM
RADAR.
&&
CMSLocal storm report, Oct 31, 9:51 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM FLASH FLOOD LEESPORT 40.45N 75.97W
10/31/2019 BERKS PA FIRE DEPT/RESCUE
NORTH CENTRE AVENUE CLOSED FROM FLASH
FLOODING.
&&
CMSLocal storm report, Oct 31, 10:00 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG 4 NW TOBYHANNA TWP 41.17N 75.59W
10/31/2019 MONROE PA FIRE DEPT/RESCUE
DOWNED TREES AND WIRES ON LOCUST RIDGE ROAD.
TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Oct 31, 10:05 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLOOD 2 E LAKE HARMONY 41.06N 75.55W
10/31/2019 MONROE PA FIRE DEPT/RESCUE
FLOODING REPORTED ON STATE HIGHWAY 115 NEAR
STATE HIGHWAY 903.
&&
CMSThunderstorm Wind, Warren
- When
- October 31, 10:19 PM EST
- Where
- Warren County, Phillipsburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.700, -75.180
Several reports of downed trees and power lines in Phillipsburg and Lopatcong Twp. Time estimated from radar.
Thunderstorm Wind, Warren
- When
- October 31, 10:29 PM EST
- Where
- Warren County, 1.48 mi SSE of Alpha
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.650, -75.140
Trees and wires were downed on Pinchers Point Rd, River Rd, Edge Rd, and Still Valley Rd. Time estimated from radar.
Thunderstorm Wind, Warren
- When
- October 31, 10:37 PM EST
- Where
- Warren County, 0.69 mi N of Oxford
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.810, -75.000
Several reports of downed trees in Oxford Twp, including on Jonestown Rd and Washington Ave. Time estimated from radar.
Thunderstorm Wind, Warren
- When
- October 31, 10:49 PM EST
- Where
- Warren County, 0.69 mi S of Long Bridge
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.910, -74.830
Several reports of downed trees and power lines in Allamuchy Twp and Hackettstown. Time estimated from radar.
Thunderstorm Wind, Warren
- When
- October 31, 10:50 PM EST
- Where
- Warren County, 1.07 mi NW of Hackettstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.860, -74.835
A large tree fell onto power lines on Hamilton Dr. Time estimated from radar.
Thunderstorm Wind, Hunterdon
- When
- October 31, 10:52 PM EST
- Where
- Hunterdon County, 1.19 mi S of Stockton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.403, -74.971
Downed power lines on NJ-29 south of Ferry St. All lanes were closed.
Thunderstorm Wind, Hunterdon
- When
- October 31, 10:52 PM EST
- Where
- Hunterdon County, 1.48 mi SSW of Sergeantsville
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.430, -74.940
A large tree fell onto a house, causing a serious injury. Time estimated from radar.
Thunderstorm Wind, Hunterdon
- When
- October 31, 10:54 PM EST
- Where
- Hunterdon County, 1.45 mi S of Stockton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.399, -74.965
A tree was downed on NJ-29 south of Brookville Hollow Rd. All lanes were closed. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- October 31, 10:54 PM EST
- Where
- Sussex County, 1.25 mi WNW of Hopatcong
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.940, -74.670
A photo showed a large tree down on power lines. The report also indicated several additional trees down on power lines with multiple transformer fires in the area. Time estimated from radar.
Thunderstorm Wind, Camden
- When
- October 31, 10:57 PM EST
- Where
- Camden County, 1.16 mi E of Delair
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.968, -75.048
Power lines were downed on US-130 southbound south of Union Ave. Time estimated from radar.
Thunderstorm Wind, Morris
- When
- October 31, 11:00 PM EST
- Where
- Morris County, 1.18 mi NW of Flanders
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.860, -74.699
A tree was downed on US-206 north of Flanders Netcong Rd. All lanes were closed. Time estimated from radar.
Thunderstorm Wind, Mercer
- When
- October 31, 11:00 PM EST
- Where
- Mercer County, 0.87 mi SW of Washington Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.290, -74.860
A tree was downed on NJ-29 between Washington Crossing Rd and Valley Rd. All lanes were closed. Time estimated from radar.
Thunderstorm Wind, Morris
- When
- October 31, 11:05 PM EST
- Where
- Morris County, 2.14 mi SSE of Chester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.750, -74.670
Report via mPing of 3 inch diameter tree limbs or power poles broken. Time estimated from radar.
Thunderstorm Wind, Morris
- When
- October 31, 11:05 PM EST
- Where
- Morris County, 0.92 mi NNW of Mine Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.862, -74.629
A tree was downed on NJ-10 eastbound near CR-617. All lanes were closed. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- October 31, 11:10 PM EST
- Where
- Sussex County, 1.22 mi SE of Beaver Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.107, -74.554
A tree was downed on NJ-23 south of Beaver Lake Rd. All lanes were closed. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- October 31, 11:14 PM EST
- Where
- Somerset County, 0.87 mi SE of Flagtown
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.510, -74.670
Emergency management reported numerous trees uprooted throughout Hillsborough Twp. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- October 31, 11:15 PM EST
- Where
- Somerset County, 1.4 mi NW of Lyons
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.692, -74.572
A tree was downed on I-287 northbound north of Exit 26. Lane closures were temporarily put in place. Time estimated from radar.
Thunderstorm Wind, Morris
- When
- October 31, 11:15 PM EST
- Where
- Morris County, 1.04 mi E of Rockaway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.900, -74.510
Report via mPing of 1 inch diameter tree limbs broken or shingles blown off.
Thunderstorm Wind, Somerset
- When
- October 31, 11:15 PM EST
- Where
- Somerset County, 0.78 mi W of Manville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.551, -74.615
Tree and wires downed onto US-206 southbound south of Dukes Parkway. Lane restrictions were put in place. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- October 31, 11:18 PM EST
- Where
- Somerset County, 0.45 mi W of Basking Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.720, -74.559
A tree was downed on US-202 at North Finney Ave. All lanes were closed. Time estimated from radar.
Thunderstorm Wind, Mercer
- When
- October 31, 11:18 PM EST
- Where
- Mercer County, 0.09 mi SSW of Princeton Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.319, -74.621
A tree was downed on NJ-64 southbound near Cranbury Rd. All lanes were closed. Time estimated from radar.
Tornado, Morris
- When
- October 31, 11:23 PM EST to 11:28 PM EST
- Where
- Morris County, 1.35 mi WNW of Green Vlg to 0.51 mi ESE of Florham Park
- Rating
- EF1
- Path length
- 4.87 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.735, -74.475
An EF-1 tornado with a somewhat discontinuous damage path touched |down in Harding Township along Pleasantville Road. Numerous trees |were snapped and uprooted in this area bringing down several utility |poles and power lines. From there, the tornado crossed Village Road |and Dickens Mill Road then continued toward Douglas Road and Spencer |Place where it snapped and uprooted several more trees and crossed |Spring Valley Road. The tornado then crossed into Chatham Township |passing over a mostly uninhabited area. The tornado then passed into |Madison Borough along Prospect Place and Gibbons Place. In this |area, numerous hardwood trees were snapped and uprooted, |some falling onto homes, however no significant structural damage |occurred. The tornado then continued towards Drew University where |numerous hardwood trees were snapped and uprooted, some falling |onto and crushing several vehicles. The tornado's path became ill-|defined as it passed through the northern portion of downtown |Madison then re-intensified as it approached Greenwood Avenue. A |few trees were snapped and uprooted in this residential area a few|blocks northeast of downtown Madison. As the tornado continued |toward Sherwood Avenue, further intensification of damage was |noted. A few large hardwood trees were snapped and uprooted in |this area. One snapped tree fell and crushed the front porch of a |home and an uprooted tree fell onto another home. The tornado then|crossed NJ Route 24 into Florham Park Borough. A few trees were |snapped and uprooted along Woodbine Road, East Madison Avenue, |Pierson Lane, and Insley Road. The tornado finally dissipated near|the intersection of Insley Road and Pierson Lane.
Thunderstorm Wind, Morris
- When
- October 31, 11:23 PM EST
- Where
- Morris County, Morristown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.800, -74.470
Report via mPing of 1 inch diameter tree limbs broken or shingles blown off. Time estimated from radar.
Thunderstorm Wind, Morris
- When
- October 31, 11:28 PM EST
- Where
- Morris County, 0.84 mi SSE of Florham Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.760, -74.392
A tree was downed on NJ-24 west of Exit 7. Temporary lane restrictions were put in place. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- October 31, 11:35 PM EST
- Where
- Middlesex County, 1.25 mi NNW of Keasbey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.547, -74.358
Power lines were downed onto NJ-27 south of Grove Ave. All lanes were closed. Time estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in New York, October 31, 20191 death · $4.2 million · 91 kt wind · 79 events
- Damaging Winds in Maryland, October 31, 20191 death · $1.5 million · 70 kt wind · 37 events
- Tornado and Damaging Winds in Pennsylvania, October 31, 20196 injured · EF2 · 53 events
- Lakeshore Flood and High Wind in New York, October 31, 2019$13 million · 52 kt wind · 20 events
- Lakeshore Flood in Pennsylvania, October 31, 2019$8.0 million · 1 event
- Damaging Winds in North Carolina, October 31, 2019$173,000 · 50 kt wind · 36 events
- Tornadoes and Damaging Winds in Virginia, October 31, 2019$103,000 · EF1 · 13 events
- Flooding and Strong Wind in Pennsylvania, October 31, 2019$117,000 · 30 events
- Flash Flooding in New York, October 31, 2019$238,000 · 11 events
- Damaging Winds in New York, October 31, 2019$120,000 · 50 kt wind · 16 events
- Strong Wind in New York, October 31, 20191 injured · $150,000 · 2 events
- High Wind in Virginia, October 31, 2019$154,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 856365, 856366, 856367, 856368, 856369, 856370, 856371, 856372, 856373, 856374, 857050, 857051, 857052, 857055, 857056, 857058, 857059, 857060, 857062, 857063, 857064, 857044, 857065, 857066, 857067.